MAUDE Adverse Event Report: LIVANOVA USA, INC. PULSE GEN MODEL 102R; GENERATOR

LIVANOVA USA, INC. PULSE GEN MODEL 102R; GENERATOR
Model Number 102R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Convulsion, Clonic (2222); Suicidal Ideation (4429); Unspecified Mental, Emotional or Behavioural Problem (4430)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Livanova usa, inc.Submits this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation, based on information that livanova has obtained, but may not have been able to investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission, or a conclusion by fda or anyone else, that the device, livanova, or livanovas employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any defects¿ or malfunctions¿.These words are incorporated into the fda 3500a medwatch form by the fda, and livanova objects to their use.
 
Event or Problem Description
It was reported that the patient is having an increase in seizures.Patient also noted to be miserable and expressed suicidal ideation with intentions of taking other people with him if device is not replaced.It was then noted by the physician that the device was disabled and patient will be referred for surgery.No known relevant surgical intervention has occurred to date.No other relevant information has been received to date.
 
Event or Problem Description
Additional information was received by the physician that the device was disabled due to the patient unable to tolerate their previous settings in (b)(6) 2023.The patient was then experiencing an increase in seizures above pre-vns baseline levels and was noted to be due to the lack of vns stimulation in (b)(6) 2023, as device had been intentionally programmed off.It was also noted that the expressed suicidal ideation with intentions of taking other with him was due to him feeling miserable.Specifically, he was experiencing an increase in seizures from a lack of vns stimulation.Therefore, the cause of the suicidal and homicidal ideations can be concluded to be lack of vns stimulation.The device was noted to be re-enabled in (b)(6) 2023 and that the patient is tolerating these programmed settings.Along with this, the battery status was found at end of service and patient was referred for generator replacement.No known relevant surgical intervention has occurred to date.No other relevant information has been received to date.
 
Event or Problem Description
Additional information was received noting that the patient underwent a battery replacement.Procedure was noted to be for prophylactic reasons.Explanted device has not been received to date.No other relevant information has been received to date.

Brand Name
PULSE GEN MODEL 102R
Common Device Name
GENERATOR
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics blvd
suite 600
houston TX 77058
Manufacturer Contact
cindy scott
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key18292114
Report Number1644487-2023-01772
Device Sequence Number20507276
Product Code LYJ
UDI-Device Identifier05425025750023
UDI-Public05425025750023
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/14/2017
Device Model Number102R
Device Lot Number203273
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer12/21/2023
02/02/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date01/19/2024
02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/17/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient Age62 YR
Patient SexMale